Birth Control For Nursing Mothers?
Hello, pretend? I have been injecting for 3 months already this month, because I am breastfeeding. A good midwife said for mothers to breastfeed is KB 3 months injection. After a few days of injecting I had a period of up to 15 days, then in September I menstruated a little longer until 19 days, then nov, and in December I did not menstruate 2 months. How is it pretentious? Explanation please
Hello Dry Indriyani Setiawan,
Breastfeeding is actually one of the natural methods of contraception as long as it's done routinely / every day 2-3 hours. As long as the mother does not menstruate, ovulation does not occur (release of the egg) so the chance of pregnancy becomes low. However, in some people who have re-ovulated, additional contraception is needed even though they are still breastfeeding.
Types of contraception that can be used during breastfeeding are those that contain the hormone progesterone alone. This type of hormonal contraception does not affect milk production like combination contraception. Contraception with the hormone progestin is available in pill form taken daily, injecting every 3 months, implants / implants, and also the IUD / IUD (contraceptive in the womb).
3-month KB injection works by preventing ovulation, thickening the mucous mucous so that sperm are difficult to move, and thinning the lining of the uterus so that implantation / attachment results are difficult. The advantages of 3-month KB injections are:
No need to take medicine every day
Can stop at any time without needing to go back to the doctor for special measures termination / release of contraception
Reducing the risk of ovarian and uterine cancer
However, 3-month injection contraception also has some drawbacks and side effects that can arise vary in each patient, which are as follows:
Side effects: headache, breast pain, disturbed menstruation (irregular), weight gain, bleeding between menstrual cycles
To return to fertility, it takes approximately 1 year since stopping injections 3 months
Can reduce bone density
Does not prevent transmission of sexually transmitted diseases
Your menstrual changes can be a side effect of contraception. In some people these side effects will be experienced in the early months of the injection, but in some people these side effects will persist during the use of injectable birth control. Apart from the side effects of injecting birth control, menstrual changes can also arise due to other disorders such as problems in the reproductive organs or hormonal disorders of the body. Therefore, if it continues and interferes with your activities, it helps you consult directly with an obstetrician to find out the exact cause of your menstrual disorders and the possibility to use other methods of contraception. Thus the explanation from me, hopefully useful.